Alert archive / Colorado / Special Weather Statements in 2017
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 5, 2017, 5:39 PM MDT for Teller County, Colorado. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2017, 5:39 PM MDT (23:39 UTC)
- Expired
- Jul 5, 2017, 6:00 PM MDT
- In force
- 21 min
- Issued by
- NWS Pueblo, CO
County Teller County, CO
The radar
The Denver radar (KFTG), 84 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3053 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WWUS85 KPUB 052339
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
539 PM MDT WED JUL 5 2017
COZ081-084-060000-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
539 PM MDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 600 PM MDT...
At 539 PM MDT, Doppler radar was tracking a strong thunderstorm over
Palmer Lake, or 19 miles north of Colorado Springs, moving southwest
at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Monument, Air Force Academy and Palmer Lake.
LAT...LON 3912 10484 3896 10490 3908 10507 3913 10497
3913 10485
TIME...MOT...LOC 2339Z 047DEG 7KT 3911 10490
$$
HodanishWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 5, 3:43 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 5, 3:43 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 343 PM MDT Wed Jul 5 2017 .SHORT TERM...(This evening through Thursday) Issued at 344 PM MDT Wed Jul 5 2017 An upper level ridge will remain centered over eastern UT and western CO tonight through Thursday. Showers and thunderstorms this evening are expected to mainly be over the mountains and high valley areas. The southeast plains should remain dry. Similar weather is expected on Thursday, with afternoon showers and thunderstorms over the higher terrain areas. Light flow aloft will result in slow moving storms. Temps on Thu are expected to be a little warmer than today, with highs acrs the southeast plains in the 90s, with some lower 100's along the lower Arkansas River valley. The San Luis and upper Arkansas River valleys should see highs in the mid 80s to near 90. .LONG TERM...(Thursday night through Wednesday) Issued at 344 PM MDT Wed Jul 5 2017 Not many adjustments required from earlier meteorological reasoning as upper ridging maneuvers over/near the 4-Corners region during the balance of the longer term. Also, increasing atmospheric moisture and subtle upper disturbances interacting with the daily orographic heating cycle and surface boundaries will allow isolated to scattered daily showers and thunderstorms(more concentrated over higher terrain locations) during the long term. In addition, above seasonal early to mid July temperatures and low-grade gradient winds are still anticipated during the longer term. It still appears that increased pops should be noted from late this week into at least the weekend as recent computer simulations and forecast model soundings suggest that deeper atmospheric moisture will develop across the CWFA(as noted in part by forecast precipitable water values over the Interstate 25 corridor climbing from around .50" earlier today to nearly 1 inch at times from later this week into this weekend). Again, as touched upon in earlier/previous discussions, some of these storms will be capable of generating locally heavy rainfall(including localized flash flooding potential) and also may become quite intense at times. Finally, above seasonal early to mid July temperatures are anticipated during the balance of the longer term with coolest temperatures expected Saturday, while warmest conditions prevail Friday and then again from Sunday into at least Tuesday where maximum temperatures will challenge 100F at times over several eastern locations during this time-frame. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 344 PM MDT Wed Jul 5 2017 With an upper ridge over the area, VFR conditions are expected thru the next 24 hrs. Showers and thunderstorms are expected over the higher terrain this evening, and again on Thursday afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 5, 11:11 AM MDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1111 AM MDT Wed Jul 5 2017 COZ058>089-093>099-061715- Western Mosquito Range/East Lake County Above 11000 Ft- Leadville Vicinity/Lake County Below 11000 Ft- Eastern Sawatch Mountains above 11000 Ft- Western Chaffee County Between 9000 and 11000 Ft- Central Chaffee County Below 9000 Ft- Western Mosquito Range/East Chaffee County above 9000Ft- Saguache County West of Continental Divide Below 10000 Ft- Saguache County East of Continental Divide below 10000 Ft- La Garita Mountains Above 10000 Ft- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft- Eastern San Juan Mountains Above 10000 Ft- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft- Northern Sangre de Cristo Mountains above 11000 Ft- Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft- Southern Sangre de Cristo Mountains Above 11000 Ft- Northwestern Fremont County Above 8500Ft- Western/Central Fremont County Below 8500 Ft- Wet Mountain Valley Below 8500 Ft- Wet Mountains between 6300 and 10000Ft- Wet Mountains above 10000 Ft- Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And 11000 Ft-Pikes Peak above 11000 Ft- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft- Trinidad Vicinity/Western Las Animas County Below 7500 Ft- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1111 AM MDT Wed Jul 5 2017 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible over the mountains today. The main storm threats will be locally gusty winds up to 45 mph and lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered thunderstorms will be possible across the area each day. Most storms will be in the afternoon and evening hours, with the main threats being lightning and wind gusts up to 50 mph. Small hail and locally heavy rainfall may also accompany the strongest storms. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 28/28
In the hours before
Special weather statement, Jul 5, 5:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
539 PM MDT WED JUL 5 2017
COZ081-084-060000-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
539 PM MDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 600 PM MDT...
At 539 PM MDT, Doppler radar was tracking a strong thunderstorm over
Palmer Lake, or 19 miles north of Colorado Springs, moving southwest
at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Monument, Air Force Academy and Palmer Lake.
LAT...LON 3912 10484 3896 10490 3908 10507 3913 10497
3913 10485
TIME...MOT...LOC 2339Z 047DEG 7KT 3911 10490
HodanishThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:02 PM MDT | Special Weather Statement | PUB | 43 min | |
| Jul 4, 7:24 PM MDT | Special Weather Statement | PUB | Crowley | 51 min |
| Jul 4, 8:51 PM MDT | Special Weather Statement | PUB | Crowley | 24 min |
Nearby
Special Weather Statements in Colorado, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.